Hail, Sedgwick
- When
- May 15, 1:42 AM CST
- Where
- Sedgwick County, Wichita
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.700, -97.333
Kellogg and Edgemoor
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at May 15, 12:15 AM CST, 1 hour 27 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WICHITA KS 115 AM CDT THU MAY 15 2003 IT APPEARS THAT A DENSE FOG ADVISORY IS ON ORDER ACROSS SOUTHEAST KANSAS. LATEST SURFACE ANALYSIS SHOWING TEMPERATURES NOW REACHING CROSSOVER IN THAT NECK OF THE WOODS WITH GOOD RADIATIONAL CONDITIONS. WE HAVE HAD SOME THOUGHTS OF EXTENDING THE FOG ADVISORY FURTHER WEST INTO SOUTH CENTRAL KANSAS, BUT LATEST IR LOOP WAS INDICATING HIGH CLOUDS MOVING IN FROM THE WEST WHICH MAY KEEP US FROM RADIATING OUT COMPLETELY TOWARDS PRE DAWN. WE WILL INSERT SOME FOG IN THOSE AREAS, BUT WE WILL JUST MONITOR FOR NOW. WE ARE ALSO STARTING SEE SOME CONVECTION FIRE IN SOUTH CENTRAL KANSAS. OTHERWISE, CURRENT FORECAST LOOKS TO BE ON TRACK WITH ISOLATED CONVECTION STARTING TO POP UP. --------------------------------------------------------------------- COX WL THROW OUT A QUICK UPDATE TO INSERT PATCHY FOG LATE TONIGHT. THREE FACTORS SHUD COME TOGETHER TNGHT TO PRODUCE SOME PATCHY FOG: LIGHT WINDS, MOSTLY CLEAR SKIES AND DAMP GROUND. OVER THE PAST FEW HOURS DPS HAVE EITHER REMAINED STEADY OR HAVE ACTUALLY COME UP SLIGHTLY. JLN IS ALREADY SOCKED IN WITH FG. SO WL INSERT FOG OVER SE KS AND SOUTH CENTRAL. WINDS ARE EXPECTED TO BECOME MORE NORTHERLY LATER TNGHT OVER CENTRAL KS, WHICH MAY LIMIT THE POTENTIAL UP THERE. LAWSON --------------------------------------------------------- 342 PM CDT WED MAY 14 2003 FCST CONCERNS... CHCS FOR CNVTN TNGT AND THEN AGAIN THU NGT INTO SAT MRNG... UPR LOW CNTR SPINNING NEAR FSD PROGD TO DROP SEWD ACRS IA TNGT, WITH ASSOCD 90-100KT UPR SPEED MAX MOVG FM SERN NEB INTO SRN MO. CONDITIONAL ELEVATED INSTBY EXISTS ACRS ERN KS LATE THIS EVE AND OVRNGT WITH STEEPENING LAPSE RATES FM MID LVL CAA. THE ETA SUGGESTS SOME POTNL FOR STMS, SHOWG COINCIDENT H8-H7 LYR THETA-E ADVCTN/MSTR CNVGNC BULLSEYE IN AREA OF WK DVRGNC ALOFT, SHIFTING SEWD ACRS THE ERN/SRN CWA IN THE 03Z-09Z TIME FRAME. ONLY CAVEAT BEING SUFFICIENT ELEVATED MOIST LYR, HOWEVER SATL SUGGESTS AT LEAST SOME MSTR PRESENT WITH AC/ACC NEAR KS/NEB BORDER AREA. WL MAKE LAST MINUTE DECISION, BUT WL PROBLY ADD SLGT POPS FOR PTNS OF THE CWA FOR THE OVRNGT HRS. ANY SHWRS/TSRA WOULD BE RATHER ISOLD/WDLY SCT TO BARELY WARRANT A CHC20. MID/UPR LVL SHRTWV RDG MOVS INTO THE AREA ON THU WITH LWR LVL MSTR SHUNTED TO ALG OR JUST S OF THE OKLA BORDER. WL OPT FOR DRY FCST FIGURING ANY CHCS SLIM AND GENLY INTO OKLA IN THE ABSENCE OF A SGFNT FORCING MECHANISM. THE ETA HAS TRENDED A LTL FURTHER N FM PRVS RUNS ON NEXT SYS APCHG FM CA/SWRN U.S. THE GFS RMNS STGR AND FURTHER N AND WITH PCPN/CLOUDS AND PERHAPS OVRDONE. PLAN TO CONT TRENDS OF HIGHER POPS AND COOLER TEMPS S, BUT NOT NEARLY AS COLD AS THE GFS/MAV GUIDANCE FOR FRI. SYS LOOKS TO GET OUT OF HERE A BIT FASTER ON SAT, WITH PCPN CHCS ENDING ALL BUT PERHAPS SERN KS BY THE AFTN. DRIER AND WARMER REGIME FOR THE END OF THE WEEKEND. HIGH PLAINS MSTR RETURN TO THE W OF PROGD UPR RDG PSN BY LATER MON SHOULD SPELL CNVTV CHCS WHICH MAY SLIDE SEWD INTO CNTRL KS. NWRN UPR TROF APCHS BY MON NGT, MOVG ACRS THE NRN PLAINS BY TUE, WITH PCPN CHCS INCRSG AHD OF CDFNT. DRIER/COOLER FOR WED IN WAKE OF FNT. FCSTID = 13/DARMOFAL ICT 57 79 57 71 / 10 10 40 50 HUT 54 79 55 72 / 10 10 40 50 EWK 55 78 55 72 / 20 10 40 50 EQA 57 78 56 71 / 20 10 40 50 WLD 59 79 58 69 / 20 10 40 60 RSL 50 76 54 71 / 5 10 40 40 GBD 52 77 55 72 / 5 10 40 40 SLN 53 78 54 73 / 10 5 30 40 MPR 54 78 55 73 / 10 5 30 40 CFV 60 79 57 69 / 20 10 40 60 CNU 58 78 55 71 / 20 10 30 50 K88 57 78 55 71 / 20 10 30 50 .ICT...NONE.
KSZ032-033-047>053-067>072-082-083-091>096-098>100-151200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 533 PM CDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE..TONIGHT THERE IS A SLIGHT CHANCE FOR ISOLATED SEVERE STORMS TO DEVELOP AFTER SUNSET. ALTHOUGH MOST OF CENTRAL AND SOUTHEAST KANSAS WILL HAVE POTENTIAL TO SEE A VERY ISOLATED STORM, THE BEST CHANCE WILL BE FOR LOCATIONS EAST OF THE KANSAS TURNPIKE. IF STORMS DEVELOP TONIGHT, THEY WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL. THIS SLIGHT CHANCE OF STORMS IS A RESULT OF AN UPPER LEVEL DISTURBANCE THAT IS EXPECTED TO SLIDE SOUTH OUT OF NEBRASKA. WITH PLENTY OF MOISTURE STILL LINGERING AROUND, ALONG WITH ELEVATED INSTABILITY, STORMS THAT DEVELOP MAY PRODUCE LARGE HAIL. HOWEVER, GIVEN THE ISOLATED NATURE OF ANY STORMS...IF THEY DO DEVELOP, SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS WILL BE WIDESPREAD FROM THURSDAY NIGHT THRU FRIDAY NIGHT, AND BE HEAVY. EMBEDDED THUNDERSTORMS ARE ALSO POSSIBLE, ESPECIALLY IN SOUTH-CENTRAL AND SOUTHEAST KANSAS ON FRIDAY, BUT SHOULD NOT BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM LAWSON
The Wichita radar (KICT), 11 km away, was scanning. The volume nearest the first event began at 07:41 UTC.
1 hail. Local standard time, as filed.
Kellogg and Edgemoor
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350083.